Doctor insights on:
Side Effects Of Too Much Dhea
7-keto DHEA(7K-DHEA): It is related to dhea, androstenedione and other molecules that can be converted into testosterone & estrogen. 7k-dhea, however, cannot be converted into either of these. It is fairly new, and touted for weight loss & body building. It is sold as a dietary supplement, meaning no studies proving effectiveness were required. No side effects have been demonstrated. It is banned by wada for athletes. ...Read more
43yold taking 200mg progesterone (day1-15)-400mg (day15-28)and dhea 50mg x2yrs-from compounding pharmacy.Can i just stop taking? Side effects of stop?
Unclear : It is not clear why you are taking this particular regimen. This is not a very common combination for a 43 year old. Before stopping a medication i recommend discussing with the prescribing doctor. It is important to know why you are taking these medication before we could advise someone to stop them. ...Read more
I am looking to start on a course for dhea after a failed ivf. Anything I should avoid during this period and how bad are the side effects?
Not much info: This is a controversal medication to use for fertility since its not available made by a commerical pharmaceutical company, you find it in health food stores or compounded. There are no good studies that show an improvement in pregnancy rates, and many mds around the country do not use it. ...Read more
I am taking dhea - my skin recently has begun to emit a faint urine-like odor. Should i be concerned or is this one of the expected side-effects?
43yrold-progesterone 200mg(day1-15)-400mg(day15-28)and dhea 50mg-for PMS symptoms x2yrs.What happens if i quit cold turkey?What will side effects be?
Why cold turkey?: Discuss with your GYN about changing your hormone regimen. You have an interesting combination since the progesterone is likely turning down (if not off) your natural estrogen/progesterone production while the DHEA is a precursor for hormone production. If it's doing anything for you, stopping cold turkey is going to leave you feeling fairly crummy. ...Read more
I am a 31 year old PCOS patient, had miscarriage twice. Can i take supplements like DHEA and CoQ10. Are there any side effects? what dosage ?
Can dhea be used without the side effects of testosterone therapy as stroke heart disease heart attack?
DHEA: For men dhea will not be strong enough to replace testosterone deficiency. However, you are likely low on dhea so taking it will likely benefit you anyways. Based upon your history, i would recommend that you be evaluated by anti-aging specialist who could shed light on the testosterone controversy as well as talk to you about heart/stroke prevention because it gets a lot more complex. ...Read more
I recently started taking 75mg a day DHEA for infertility. This month my period was 11 days early? Am I taking too much? What happened?
Did you tell Doc?: DHEA should always be taken under the supervision of a physician, as the hormone can interact with some prescription drugs and affect some medical conditions like diabetes, mood disorders, and estrogen-sensitive cancers. If you haven't told him/her yet, tell them now. ...Read more
I am 34 years old female , my dheas is 663. I am experiencing excessive hair growth. All other blood work came back normal. Is that highly elevated?
Seems quite high:
look at the upper normal range - usually ~300.
so yours is quite high. further evaluation is very important to define other hormone changes and help localize source between adrenal and ovaries. Based on the results appropriate imaging studies likely to be needed. would be available to discuss endocrine approach to diagnosis and therapy. ...Read more
23 yrsmri pelvis showed lots of follicles in ovaries. Excessive hair growth. Elevated serum prolactin. Slightly high dhea. Very painful period. Pcod?
No: Dhea is metabolized to cortisone, estrogen and testosterone -- and you can't control which one is goes to. Also, there is no medical indication to take it in the first place, and most of the dhea supplements have little dhea in them. Don't get your medical advice from tv or the internet! ...Read more
I'd like to try a topical dhea cream for muscle growth. I'm concerned about the acne effects. I've never had acne problems in my life. Thoughts?
Not for bodybuilding: Topical dhea is a putative anti-aging cream and it won't touch your muscles. At your age, hit the gym hard, get some creatine, maybe an electronic muscle stimulator if it's okay with your physician, and enjoy yourself. I'm also glad you're avoiding Anabolic steroids -- they're for lawbreakers and cheaters and most women prefer a naturally-fit looking man. Best wishes. ...Read more
Adrenal androgen: Hi. DHEA is an adrenal androgen. Do you have male pattern hair growth and/or irregular periods? If you're not taking DHEA, your elevation is coming from your adrenals. This can be seen in some types of congenital adrenal hyperplasia, Cushing's syndrome, and other rarer adrenal problems. I suggest you see an endocrinologist for a proper evaluation including diagnostic tests. Good luck! ...Read more
Labs vary: but usually the normal range is from approx.12-535 for females, so probably nothing to worry about. There are a variety of medications and medical syndromes that can lead to elevated dheas, most commonly PCOS. Discuss w/your doctor. ...Read more
While ACTH: Can stimulate dhea production, the exact mechanism of dhea regulation is unknown. Beware of junk you read on the internet re: dhea and it's significance in medical disease or use as a therapy. It is metabolized to estrogen, testosterone or cortisone -- and you can't control which it's converted into. Stay away from dhea supplements, most don't have much active ingredient anyway. ...Read more
Not really: For the general population the answer is no. If you have any kind of hormonal imbalance then you would want to check with your doctor 1st. More important is why would you want to take it? For men it mostly can cause breast enlargement and higher levels of estradiol, a female hormone. ...Read more
Most "DHEA": Pills don't have much dhea in them. Even if they did, it's not an approved treatment for any medical problem. Dhea is metabolized to estrogen, testosterone or cortisone -- and you can't choose which it goes to -- so yes, it can cause problems, including blood pressure elevation. ...Read more